Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 583, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 28, 2008, 2:00 PM CDT for Copiah County, Lincoln County, Mississippi. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2008, 2:00 PM CDT (19:00 UTC)
- Expired
- Jun 28, 2008, 2:24 PM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Copiah County, MS, Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 2:16 PM CDT | TSTM WND DMG | 6 Ese Hazlehurst, MS | NUMEROUS TREES DOWN ON GREAT SOUTHERN ROAD AND DIXIE GARDEN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 925 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 281900 SVRJAN MSC029-085-281945- /O.NEW.KJAN.SV.W.0583.080628T1900Z-080628T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 200 PM CDT SAT JUN 28 2008 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL COPIAH COUNTY IN CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF HAZLEHURST... NORTH CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI... * UNTIL 245 PM CDT * AT 200 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WESSON...OR 8 MILES NORTH OF BROOKHAVEN...AND MOVING NORTHEAST AT 9 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WESSON BY 210 PM CDT... MARTINSVILLE BY 240 PM CDT... HAZLEHURST BY 245 PM CDT... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3192 9042 3178 9021 3164 9045 3169 9054 TIME...MOT...LOC 1900Z 218DEG 8KT 3171 9045 $$ EEC
1 follow-up statement
000 WWUS54 KJAN 281924 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 224 PM CDT SAT JUN 28 2008 MSC029-085-281934- /O.CAN.KJAN.SV.W.0583.000000T0000Z-080628T1945Z/ LINCOLN MS-COPIAH MS- 224 PM CDT SAT JUN 28 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COPIAH AND NORTH CENTRAL LINCOLN COUNTIES IS CANCELLED... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LIMITS. LAT...LON 3192 9042 3178 9021 3164 9045 3169 9054 TIME...MOT...LOC 1924Z 218DEG 8KT 3175 9041 $$ DH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 10:20 AM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 28, 10:20 AM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1020 AM CDT SAT JUN 28 2008 .DISCUSSION... UPDATE: SEVERAL FORECAST CHALLENGES EXIST THIS MORNING...INCLUDING BEST POTENTIAL AREA FOR CONVECTIVE DEVELOPMENT STEMMING FROM CLOUD/TEMP/INSTABILITY FORECASTS. BASED ON CURRENT SATELLITE/RADAR TRENDS IT IS BECOMING APPARENT THAT THE NE LA/SOUTHWEST MS AREA WILL EXPERIENCE GREATEST HEATING AND INSTABILITY. SOMEWHAT OF A COL EXISTS OVER THE AREA THIS MORNING AS A DECAYING MCS ASSOC WITH THE WESTERLIES TO OUR NORTH IS MOVING INTO NRN PORTIONS OF THE AREA WHILE EXPANSIVE CLOUDINESS ASSOC WITH A TROUGH OVER THE WRN/CNTRL GULF ADVECTS NWD INTO SE PORTIONS OF THE AREA. BETWEEN THESE FEATURES...INSOLATION IS STRONG FROM NE LA ACROSS SWRN PORTIONS OF MS AND EXPECT SFC-BASED INSTABILITY ON THE ORDER OF 2500 J/KG TO DEVELOP THERE BY EARLY AFTN. MIXED LAYER IS RELATIVELY DRY IN JAN/LIX 12Z SOUNDINGS AND THIS MAY HAMPER OVERALL CONVECTIVE DEVELOPMENT...BUT FAIRLY HIGH 850-500MB T DIFFERENCES (28 DEG C) AND DCAPE (800 J/KG) WILL SUPPORT A FEW STRONG TO SEVERE MICROBURSTS...AND DIFFERENTIAL HEATING COULD ENHANCE TSTM DEVELOPMENT AS DISCUSSED IN PREVIOUS FORECAST DISCUSSION. WILL MAKE SOME SLIGHT ADJUSTMENTS TO THE NEAR TERM FORECAST/GRIDS TO REFLECT CURRENT TRENDS RELATED TO EMPHASIZING CONVECTIVE DEVELOPMENT OVER NE LA AND SW MS. /EC/ PREVIOUS DISCUSSION... SATELLITE PIX SUPPORT MODEL INDICATIONS THAT A WAVE WILL LIFT ACROSS THE CENTRAL GULF TODAY. THIS SYSTEM IS FORECAST TO LIFT NEAR THE LA/MS COAST BY EARLY AFTERNOON. THE EXPANSIVE MID/UPPER LEVEL CLOUD CANOPY THAT HAS MOVED IN AHEAD OF THE WAVE THIS MORNING WILL SERVE TO HAMPER DESTABILIZATION TODAY. A POCKET OF WARMER MID LEVEL TEMPS TO THE SW WILL BE ADVECTED INTO THE AREA...ALSO HELPING TO HAMPER DESTABILIZATION THIS AFTERNOON. INCREASED POPS NWRN AREAS AS REMNANTS OF AN MCS DROP THIS WAY THIS MORNING. ALSO INCREASED SRN POPS DUE TO HIGHER CHANCE OF SHOWERS AS THE GULF SHORTWAVE APPROACHES. WILL MENTION POSSIBILITY OF ONE OR TWO ISOLATED STRONG/SEVERE STORMS THIS AFTERNOON BUT MOST CONVECTION WILL REMAIN WELL BELOW SEVERE LIMITS. MAIN CONCERN FOR SEVERE WILL BE POSSIBILITY OF DIFFERENTIAL HEATING BOUNDARIES IF TIMING AND PROGRESSION OF CLOUD COVER FROM THE SOUTH AND NORTH LEAVE SPOTS WHERE AFTERNOON HEATING CAN OCCUR. MOS TEMPS LOOK A BIT TOO WARM CONSIDERING CLOUD COVER TODAY SO LOWERED HIGHS A BIT...ESPECIALLY SOUTH. THE FRONTAL BOUNDARY DROPS INTO SRN AR/NW MS OVERNIGHT AS THE UPPER TROUGH DROPS NEAR THE NRN MS BORDER. THE BEST DEEP LAYER SHEAR AND MOISTURE WILL BE IN PLACE SUNDAY AND SUNDAY NIGHT AS THE SYSTEM CONTINUES TO DIG TO THE SOUTH. ALONG WITH INCREASING SHEAR THE AIR MASS WILL BE UNSTABLE ENOUGH SUNDAY TO MAINTAIN MENTION OF SEVERE STORMS. WITH SUCH MOISTURE IN PLACE/PW VALUES AROUND 2 INCHES/PERIODS OF HEAVY RAINFALL CAN BE EXPECTED. RAIN CHANCES WILL DECREASE FROM THE NORTH SUNDAY NIGHT AS THE 850 MB TROUGH TRACKS SWD AND LOW LEVEL NWLY FLOW DEVELOPS. CURRENT MODEL PROJECTIONS SHOW THE MAIN RAIN CHANCES PRIMARILY OVER SRN ZONES BY 12Z MONDAY. LONG TERM...MONDAY THROUGH SATURDAY. THERE WERE A FEW CHANGES IN THE EXTENDED...MAINLY TO THE POPS. MODELS CONTINUE TO SHOW NEXT WEEK COOLER THAN NORMAL AND WET LATER IN THE WEEK. STUCK WITH GUIDANCE FOR TEMPS AND POPS. BY MONDAY...A COLD FRONT WILL HAVE MOVED THROUGH THE CWA...WITH A FEW SHOWERS AND THUNDERSTORMS LINGERING OVER THE SOUTHERN HALF OF THE CWA IN THE MORNING AND DISSIPATING THROUGH THE AFTERNOON. HIGH PRESSURE MOVES SOUTH INTO THE AREA AND APPEARS TO BRING SOME COOLER AND MUCH DRIER AIR INTO THE REGION. THE SURFACE HIGH SEEMS TO LINGER OVER THE CWA THROUGH THURSDAY...GUIDANCE WAS DRY...SO WENT WITH NO RAIN FOR TUES AND WED. BY EARLY THURSDAY...MOISTURE WILL BE RETURNING TO THE REGION AND RAIN WILL QUICKLY FOLLOW. IT LOOKS LIKE A WARM FRONT WILL RETURN TO THE CWA...BRINGING PLENTY OF WARM AND MOIST AIR. MAINTAINED SCATTERED SHOWERS AND THUNDERSTORMS FOR THURSDAY AND FRIDAY. WENT WITH CHANCE POPS SATURDAY INTO THE WEEKEND. ANOTHER COLD FRONT DROPS INTO THE AREA BY SATURDAY AND MIXES WITH THE WARM AND VERY MOIST ATMOSPHERE. FROM TUE-THU SOUNDINGS SHOW PLENTY OF SUBSIDENCE. OF COURSE AN ISOLATED SHOWER OR THUNDERSTORM CAN NOT BE RULED OUT EARLY IN THE WEEK...BUT LIKE THE DRY CONDITIONS. TEMPERATURES ALSO MAY NEED TO BE WARMED WITH DRY AIR PRESSING DOWN INTO THE CWA...EVEN WITH A COLD FRONT GOING THROUGH. FOR NOW GUIDANCE WAS GOOD. && .AVIATION...MAINLY VFR FLIGHT CATEGORIES WILL PREVAIL THROUGH MUCH OF TODAY. A FEW SITES ACROSS THE NORTH ARE EXPERIENCING MVFR CEILINGS THIS MORNING. THESE SHOULD LIFT TO ABOVE 3K FT BY AROUND LUNCHTIME. CLOUD COVER WILL INCREASE ACROSS THE ENTIRE REGION TODAY WITH CEILINGS EXPECTED TO BE AROUND 3-5K FT. DURING THE OVERNIGHT HOURS AND INTO SUNDAY...CEILINGS WILL POSSIBLY LOWER TO GIVE MVFR CEILINGS AT TIMES. THIS TREND WILL BE FROM THE NORTH OVERNIGHT AND SPREADING SOUTH THROUGH MONDAY MORNING. SCT SHRA AND TSRA WILL AGAIN BE POSSIBLE THIS AFTERNOON AND EARLY EVENING...ESPECIALLY FOR SITES SOUTH OF THE INTERSTATE 20 CORRIDOR. THIS ACTIVITY SHOULD DIE DOWN BY AROUND SUNSET. HOWEVER...A COLD FRONT WILL APPROACH THE REGION FROM THE NORTH OVERNIGHT...WHICH WILL BRING SCT SHRA AND TSRA TO THE NORTHWEST DELTA AFTER MIDNIGHT...AND SPREAD SOUTH INTO THE REGION THROUGH THE OVERNIGHT HOURS AND INTO SUNDAY. SHRA AND TSRA WILL BE POSSIBLE OVER THE ENTIRE REGION THROUGH THE DAY ON SUNDAY AS THE BOUNDARY MOVES THROUGH THE AREA. /14/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jun 28, 11:55 AM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1155 AM CDT SAT JUN 28 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 290930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 1155 AM CDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING ACROSS NORTHERN AND WESTERN PORTIONS OF THE OUTLOOK AREA...ESPECIALLY WEST OF A LINE FROM COLUMBUS TO JACKSON TO BROOKHAVEN. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP EARLY THIS AFTERNOON AS DAYTIME HEATING COMBINES WITH AN UPPER LEVEL DISTURBANCE AND PLENTY OF MOISTURE AND INSTABILITY. THE GREATEST INSTABILITY WILL EXIST OVER WESTERN PORTIONS OF THE ARKLAMISS...WHERE THUNDERSTORMS WILL BE MOST CAPABLE OF PRODUCING BRIEF SEVERE WIND GUSTS UP TO AROUND 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS. THUNDERSTORM ACTIVITY WILL DIMINISH QUICKLY EARLY THIS EVENING...BUT ADDITIONAL ISOLATED STRONG TO SEVERE STORMS MAY DEVELOP LATE TONIGHT ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR AS A COLD FRONT APPROACHES FROM THE NORTH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE SUNDAY...ALONG WITH PERIODS OF HEAVY RAINFALL. A COLD FRONT THAT WILL MOVE INTO NORTH MISSISSIPPI LATE TONIGHT WILL CONTINUE SOUTHWARD ACROSS THE ARKLAMISS SUNDAY. WIND SHEAR ASSOCIATED WITH THIS SYSTEM WILL CONTRIBUTE TO DEVELOPMENT OF STRONG...POSSIBLY SEVERE...STORMS. DEEP MOISTURE IN PLACE TOMORROW WILL RESULT IN PERIODS OF HEAVY RAINFALL. THUNDERSTORMS WILL HAVE THE POTENTIAL FOR LARGE HAIL...DAMAGING WIND GUSTS AND PONDING WATER FROM HEAVY RAIN. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED SUNDAY AND SUNDAY NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Jun 28, 12:22 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1222 PM CDT SAT JUN 28 2008 MSZ059>061-281805- JEFFERSON MS-FRANKLIN MS-ADAMS MS- 1222 PM CDT SAT JUN 28 2008 A FEW STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WERE DEVELOPING AND MOVING SLOWLY NORTHEAST ACROSS THE ADAMS... JEFFERSON...AND FRANKLIN COUNTY AREA AT 1222 PM CDT. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN ADAMS...FRANKLIN AND JEFFERSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. EEC
Special weather statement, Jun 28, 1:20 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 120 PM CDT SAT JUN 28 2008 MSZ061-062-281900- FRANKLIN MS-LINCOLN MS- 120 PM CDT SAT JUN 28 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF LITTLE SPRINGS AT 120 PM CDT...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN FRANKLIN AND LINCOLN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. CAW
Special weather statement, Jun 28, 1:42 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 142 PM CDT SAT JUN 28 2008 LAZ016-MSZ040-047-281920- WARREN MS-ISSAQUENA MS-MADISON LA- 142 PM CDT SAT JUN 28 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF TALLULAH AT 142 PM CDT...MOVING EAST AT 17 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN ISSAQUENA COUNTY...MADISON PARISH AND WARREN COUNTY...INCLUDING THE CITIES OF REDWOOD AND TALLULAH...SHOULD MONITOR THIS STORM CLOSELY. JC
Special weather statement, Jun 28, 1:45 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 145 PM CDT SAT JUN 28 2008 LAZ009-MSZ040-281915- EAST CARROLL LA-ISSAQUENA MS- 145 PM CDT SAT JUN 28 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHWEST OF FITLER AT 145 PM CDT...MOVING NORTHEAST AT 14 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EAST CARROLL AND ISSAQUENA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. DH
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:05 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 40 min |
| Jun 27, 7:11 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 27 min |
| Jun 27, 7:25 PM CDT | Flash Flood Warning | JAN | Kemper, Noxubee | 2 hr |
| Jun 28, 2:19 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Rankin, Simpson | 26 min |
| Jun 28, 2:37 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 23 min |
| Jun 28, 4:00 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 45 min |
| Jun 28, 4:14 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 16 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.